Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 108, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 19, 2009, 8:04 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 19, 2009, 8:39 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 38 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 200004
SVRCLE
OHC043-077-093-200100-
/O.NEW.KCLE.SV.W.0108.090820T0004Z-090820T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
NORTHERN HURON COUNTY IN NORTH CENTRAL OHIO
NORTHWESTERN LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 900 PM EDT
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILAN TO KIPTON...AND WERE MOVING NORTHEAST AT 20 MPH. PENNY
SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
VERMILION...
AMHERST...
ELYRIA...
LORAIN...
AVON LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4152 8196 4118 8227 4123 8283 4145 8263
4140 8252 4140 8247 4144 8237 4145 8224
4149 8219 4153 8203
TIME...MOT...LOC 0004Z 215DEG 17KT 4130 8264 4127 8232
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 200021
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
821 PM EDT WED AUG 19 2009
OHC077-200031-
/O.CAN.KCLE.SV.W.0108.000000T0000Z-090820T0100Z/
HURON OH-
821 PM EDT WED AUG 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HURON COUNTY IS
CANCELLED...
LAT...LON 4152 8196 4128 8224 4129 8268 4145 8263
4140 8252 4140 8247 4144 8237 4145 8224
4149 8219 4153 8203
TIME...MOT...LOC 0021Z 224DEG 16KT 4137 8254 4136 8223
$$
OHC043-093-200100-
/O.CON.KCLE.SV.W.0108.000000T0000Z-090820T0100Z/
LORAIN OH-ERIE OH-
821 PM EDT WED AUG 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN ERIE AND NORTHWESTERN LORAIN COUNTIES IN NORTH CENTRAL
OHIO...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HURON TO SOUTH AMHERST...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...AMHERST...
VERMILION...LORAIN...SHEFFIELD...SHEFFIELD LAKE AND AVON LAKE.
LAT...LON 4152 8196 4128 8224 4129 8268 4145 8263
4140 8252 4140 8247 4144 8237 4145 8224
4149 8219 4153 8203
TIME...MOT...LOC 0021Z 224DEG 16KT 4137 8254 4136 8223
$$
WILLARD000
WWUS51 KCLE 200039
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
839 PM EDT WED AUG 19 2009
OHC043-093-200049-
/O.CAN.KCLE.SV.W.0108.000000T0000Z-090820T0100Z/
LORAIN OH-ERIE OH-
839 PM EDT WED AUG 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE AND NORTHWESTERN
LORAIN COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4152 8196 4128 8224 4129 8268 4145 8263
4140 8252 4140 8247 4144 8237 4145 8224
4149 8219 4153 8203
TIME...MOT...LOC 0039Z 224DEG 16KT 4143 8246 4142 8215
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:46 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 19, 7:46 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 746 PM EDT WED AUG 19 2009 .SYNOPSIS... A COLD FRONT APPROACHING THE MISSISSIPPI RIVER WILL MOVE EAST ACROSS OUR AREA EARLY FRIDAY. HIGH PRESSURE WILL SPREAD OVER THE REGION ON THE WEEKEND THEN SHIFT INTO THE SOUTHEAST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEE NEXT SECTION FOR UPDATE. A WEAK FRONTAL BOUNDARY OVER THE SOUTHERN PART OF THE AREA WILL SHIFT BACK NORTH OF LAKE ERIE TONIGHT. A MARGINALLY UNSTABLE AIRMASS AND A LIMITED DEVELOPING LOW LEVEL JET MAY PROVIDE ENOUGH SUPPORT TO PRODUCE SOME SCT SHRA/TSRA. LOWS NOT LIKELY TO DROP TOO MUCH DUE TO ADDED CLOUDS AND DEVELOPING SOUTHERLY FLOW. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... UPDATED TO CLEAN UP WORDING FOR THURSDAY AT THE LAKE SHORE IN NORTHEAST OHIO AND WENT WITH LIKELY POPS VERSUS ONLY CHANCE. PREVIOUS DISCUSSION BELOW... INCREASED MOISTURE AND HEATING LOOK TO SET THE STAGE FOR NUMEROUS TSRA TO DEVELOP IN THE AFTERNOON. WIND SHEAR JUST SUFFICIENT FOR STRONG TO SOME LOCALLY SEVERE STORMS...ESPECIALLY WEST THIRD TO HALF OF THE AREA FOR LATE THU AFTERNOON INTO THU NIGHT. ANOTHER RELATIVELY DIFFUSE COLD FRONTS TO MOVE WEST TO EAST ACROSS CWA LATE THU NIGHT THROUGH FRI MORNING HELPING TO KEEP NUMEROUS TSRA GOING. QUESTION OF POPS IN THE WEST FRI AFTERNOON INTO EARLY EVENING AS DIFFUSE NATURE OF THE FRONT MAY ALLOW ENOUGH MOISTURE TO HANG BACK TO BE HELPED BY UPPER TROUGH DIGGING INTO THE AREA FOR SCT CONVECTION TO BE POSSIBLE SO WILL NEED TO MAINTAIN A CHANCE POP FOR THIS. PRESENCE OF UPPER TROUGH AND GENERALLY CYCLONIC FLOW SHOULD WORK TO ALLOW FOR SOME INSTABILITY SHRA/TSRA TO OCCUR ON SAT...ESPECIALLY EAST THIRD. TEMPS COOL TO ABOUT NORMAL FOR SAT. MODELS REMAIN ON TRACK TO CONTINUE WITH SLIGHT CHANCE FOR SHRA IN THE SNOWBELT SAT NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH MOST OF THE EXTENDED PERIOD. THIS WILL KEEP DRY WEATHER OVER THE FORECAST AREA THROUGH THE LATE WEEKEND/EARLY PART OF NEXT WEEK. THE MODELS ARE SLIGHTLY COOLER WITH THIS RUN IN TERMS OF TEMPS. THIS IS REFLECTED IN THE GUIDANCE. I WILL TREND TEMPERATURES DOWN SLIGHTLY TO REFLECT THE CHANGE IN THE MODELS. MODELS INDICATE A BACK DOOR COLD FRONT LATE TUESDAY INTO WEDNESDAY. AT THIS TIME IT APPEARS THAT MOST OF THE PCPN WILL REMAIN NORTH OF LAKE ERIE BUT I WILL INTRODUCE A CHANCE LATE TUESDAY INTO WEDNESDAY TO REFLECT THE TREND. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... NON VFR CONDITIONS AT TIMES FOR THE TAF PERIOD. WATCHING SHOWERS AND THUNDERSTORMS NEAR THE WARM FRONT AND THEN THE THUNDERSTORMS OVER INDIANA. THE STORMS NEAR THE WARM FRONT ARE STRUGGLING MOVING NORTH. THE ACTIVITY OVER INDIANA SHOULD WEAKEN AS IT MOVES INTO THE TOLEDO AND FINDLAY AREAS AROUND 05Z. SOME MVFR CEILINGS AND FOG OVERNIGHT. ON THE EDGE ABOUT HOW QUICKLY THE ACTIVITY WILL START ON THURSDAY. IT SHOULD START BY EARLY AFTERNOON. .OUTLOOK...NON VFR CONDITIONS LIKELY FRIDAY INTO SATURDAY WITH CONVECTION AND PATCHY LATE NIGHT/MORNING FOG/HAZE. && .MARINE... WEAK HIGH PRESSURE SETTLING OVER THE LAKE AT THE MOMENT WITH LIGHT NORTHEAST WINDS. THIS WILL CHANGE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD ACROSS THE LAKE AND INTO CANADA. SOUTHWESTERLY WINDS WILL PREVAIL ON THE LAKE THURSDAY AND FRIDAY BEFORE A COLD FRONT SWEEPS ACROSS THE LAKE FRIDAY NIGHT. HIGHEST WINDS/WAVES WILL BE ACROSS THE OPEN WATERS BUT THE NEARSHORE WATERS MAY GET CLOSE TO SMALL CRAFT CRITERIA THURSDAY AFTERNOON AND FRIDAY. MAY END UP NEEDING ADVISORIES BUT TOO EARLY AT THIS POINT. BEHIND THE FRONT WINDS WILL QUICKLY TURN TO THE NORTH AND I WOULD EXPECT SMALL CRAFT CONDITIONS TO PERSIST THROUGH THE DAY SATURDAY. HIGH PRESSURE AND WEAK WINDS WILL PREVAIL BOTH SUNDAY AND MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...LOMBARDY SHORT TERM...ADAMS LONG TERM...GARNET AVIATION...KIELTYKA MARINE...LEINS
Hazardous weather outlook, Aug 19, 4:59 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 459 PM EDT WED AUG 19 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-202100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 459 PM EDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO THURSDAY AND THURSDAY NIGHT AHEAD OF A COLD FRONT FROM THE MIDWEST. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT FOR EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:10 PM EDT | Special Marine Warning | CLE | 85 min | |
| Aug 19, 9:51 PM EDT | Flash Flood Warning | CLE | Marion, Morrow | 4 hr |
| Aug 20, 9:16 AM EDT | Small Craft Advisory | CLE | 36 hr | |
| Aug 20, 2:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 20, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 26 min |
| Aug 20, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca | 55 min |
| Aug 20, 3:18 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 20, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
| Aug 20, 3:40 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 20, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 51 min |
| Aug 20, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Richland | 44 min |
| Aug 20, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 39 min |
| Aug 20, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 57 min |
| Aug 20, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 25 min |
| Aug 20, 4:38 PM EDT | Tornado Warning | CLE | Lorain | 18 min |
| Aug 20, 4:46 PM EDT | Special Marine Warning | CLE | 29 min | |
| Aug 20, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 44 min |
| Aug 20, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 54 min |
| Aug 20, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 61 min |
| Aug 20, 5:38 PM EDT | Special Marine Warning | CLE | 112 min | |
| Aug 20, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 48 min |
| Aug 20, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 43 min |
| Aug 20, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake, Portage | 60 min |
| Aug 20, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 61 min |
| Aug 20, 6:43 PM EDT | Tornado Warning | CLE | Portage | 30 min |
| Aug 20, 6:56 PM EDT | Tornado Warning | CLE | Stark | 29 min |
| Aug 20, 7:23 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Mahoning, Trumbull | 3 hr |
| Aug 20, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Aug 20, 7:29 PM EDT | Special Marine Warning | CLE | 91 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.